South Carolina, 2012

Flood in South Carolina, September 8, 2012

September 8, 2012 · NWS ILM · 1 event in 1 county or zone

Flooding closed a road west of Timmonsville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Flooding closed a road west of Timmonsville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 8, 6:53 PM EST, 37 minutes earlier.

Area forecast discussion, Sep 8, 6:53 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EDT SAT SEP 8 2012

.SYNOPSIS...
TROPICAL STORM LESLIE WELL OFFSHORE OF THE COASTAL CAROLINAS
WILL PRODUCE LARGER THAN NORMAL SURF CONDITIONS AND OCCASIONALLY
STRONG RIP CURRENTS THROUGH THE WEEKEND. AN APPROACHING COLD FRONT
WILL BRING A CHANCE OF STRONG THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...FOLLOWED BY EARLY FALL-LIKE TEMPERATURES FROM SUNDAY
INTO MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 PM SATURDAY...ALTHOUGH THERE ARE SOME UNCERTAINTIES
REGARDING TIMING ISSUES THE PERIOD IS SHAPING UP TO BE QUITE
ACTIVE. SEA BREEZE ACTIVITY YIELDING SOME BRIEF BUT HEAVY RAINFALL
IN THE VERY NEAR TERM AND WILL BE QUITE ISOLATED IN THE ABSENCE OF
MID LEVEL FORCING. WEAK HEIGHT FALLS WILL OVERSPREAD THE AREA FROM
THE WEST HOWEVER LATER THIS AFTERNOON. UPSTREAM CONVECTION WILL
CONTINUE TO INCREASE IN COVERAGE AND INTENSITY. THE 15Z RUN OF THE
HRRR INITIALIZED RESPECTABLY AND BRINGS THIS ACTIVITY INTO WESTERN
ZONES BY 21 OR 22Z. WIND SHEAR VALUES NOT VERY SUPPORTIVE OF
ORGANIZED SEVERE WEATHER BUT SOME LINGERING DRY MID LEVEL AIR
COULD STILL LEAD TO SOME DOWN-BURSTS IN THE TALLER UPDRAFTS.
BEYOND THIS ROUND OF STORMS IS WHEN THE UNCERTAINTY GROWS. THERE
MAY BE A DOWNWARD TREND IN STORM COVERAGE AND INTENSITY WITH THE
LOSS OF HEATING AND THE CORRESPONDING WANE IN SBCAPE. THE APPROACH
OF THE COLD FRONT LATER TONIGHT WILL BRING A PUSH OF LOW LEVEL
FORCING ALONG WITH THE CONTINUED MID LEVEL ASCENT. THIS ROUND OF
STORMS WILL MOVE THROUGH BETWEEN 08Z AND 12Z AND BE MORE ELEVATED
IN NATURE. THEY WILL STILL REPRESENT A WIND DAMAGE THREAT THOUGH
AS A STRONGER WIND FIELD THROUGH THE COLUMN OFFSETS THE LOWER
STABILITY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3:00 PM SATURDAY...MODEL CONSENSUS HAS STRONG COLD FRONT
JUST OFFSHORE BY DAYBREAK ON SUNDAY MORNING. BIG QUESTION REMAINS
AS TO HOW EARLY PRECIPITATION WILL END. LATEST RUNS SUGGEST A
SHORT WAVE RIDING ALONG THE LEADING EDGE OF A DEEP UPPER TROUGH
WILL INDUCE A FRONTAL WAVE ALONG THE FRONT JUST OFFSHORE THE
CAROLINAS...SLOWING THE FRONT'S PROGRESS AND ALLOWING
PRECIPITATION TO LINGER ALONG THE COAST. WILL START OFF THE PERIOD
WITH CHANCE POPS CONCENTRATED OVER THE COASTAL COUNTIES...WITH
CHANCES OF PRECIPITATION TAPERING OFF FROM NW TO SE DURING THE
DAYLIGHT HOURS.

SUNDAY NIGHT AND ALL OF MONDAY WILL FEATURE EARLY FALL-LIKE
WEATHER AS A COOL AND DRY CANADIAN AIRMASS BUILDS IN. EXPECT
WIDESPREAD MINIMUM TEMPERATURE READINGS IN THE 50S SUNDAY AND
MONDAY NIGHTS...WITH MONDAY NIGHT BEING THE COOLEST. HIGHS WILL BE
MAINLY IN THE LOWER 80S BOTH DAYS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3:00 PM SATURDAY...SURFACE AND MID LEVEL RIDGING WILL REMAIN
IN CONTROL FOR MUCH OF THE PERIOD. MID LEVEL RIDGE OVER THE MS
VALLEY TUE WILL DRIFT EAST THROUGH THE PERIOD BEFORE MOVING
OFFSHORE FRI AS IT STARTS TO WEAKEN. MEANWHILE...AT THE SURFACE
HIGH PRESSURE CENTERED OVER THE NORTHEAST/MID ATLANTIC TUE SHIFTS
SOUTHEAST AND BECOMES ELONGATED THROUGH THE PERIOD. MEDIUM RANGE
GUIDANCE IS SHOWING SIGNS OF A WEAK COASTAL TROUGH DEVELOPING FRI
OR FRI NIGHT. THIS FEATURE MAY OR MAY NOT BE ACCOMPANIED BY SOME
ISOLATED SHOWERS...BUT GIVEN THE AMOUNT OF DRY AIR AND THE
TENDENCY FOR GUIDANCE TO UNDERESTIMATE THE STRENGTHS OF MID LEVEL
RIDGES DO NOT THE NEED TO INTRODUCE A SILENT POP JUST YET.
TEMPERATURES START OUT BELOW CLIMO...WITH HIGHS IN THE LOWER 80S
AND LOWS IN THE UPPER 50S. WEAK RETURN FLOW DEVELOPING LATE IN THE
PERIOD WILL BRING A GRADUAL INCREASE IN LOW LEVEL MOISTURE AND
TEMPERATURES...WITH BOTH HIGHS AND LOWS AROUND CLIMO BY THE END OF
THE PERIOD.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 00Z...ANTICIPATE MVFR/POSSIBLE BRIEF IFR INLAND/ DUE TO
SHRA/TSRA AND FOG/CIGS THROUGH THE OVERNIGHT AND MORNING HOURS. BY
SUNDAY AFTERNOON...EXPECT VFR TO PREVAIL.

CURRENT RADAR DEPICTS A LINE OF SHRA/TSRA MOVING ACROSS THE AREA
AHEAD OF AN APPROACHING COLD FRONT...THUS ANTICIPATE THIS
ACTIVITY TO CONTINUE INTO THE MORNING HOURS. CONVECTION WILL
GRADUALLY TAPER OFF INTO THE OVERNIGHT HOURS WITH STEADY AREAS OF
RAIN AND FOG/CIGS. WITH ANY ACTIVITY TONIGHT...EXPECT WIND GUSTS
OF UP TO 30 KTS POSSIBLE IN STRONGER STORMS...AND REDUCED
VISIBILITIES WITH HEAVIER DOWNPOURS. ALTHOUGH SHOULD MENTION
SYNOPTIC WINDS ALONG THE COAST ARE GUSTING UP TO 25-30 KTS...NOT
ASSOCIATED WITH ANY CONVECTION ATTM. BY SUNDAY AFTERNOON...CONDITIONS
WILL IMPROVE TO VFR AS THE FROPA PUSHES THROUGH THE AREA
PROPAGATING FROM WEST TO EAST. WINDS WILL BECOME NORTH WITH
SUSTAINED WINDS AOB 10 KTS...WITH LINGERING FEW/SCT CLOUDS.

EXTENDED OUTLOOK...BECOMING VFR LATE SUNDAY THROUGH THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 PM SATURDAY...SPECTRAL PLOT OF WAVE ENERGY STILL SHOWS
DOMINANT SWELL OF ABOUT 13 SECONDS AT 41013 DESPITE THE GUSTY
WINDS. WAVE HEIGHTS HAVE NOT INCREASED IN THE PAST SEVERAL
HOURS...CAPPED AT ABOUT 5 FT AT THE SAME LOCATION. SWAN
INITIALIZED WITH 7FT AND SO WAS NOT USED IN FAVOR OF A BLEND OF
CONTINUITY AND WNA GUIDANCE. THIS YIELDS MORE OR LESS A
CONTINUATION OF THE 4 TO 5 FT SEAS FORECAST FOR MOST ZONES AS A
STRONG COLD FRONT APPROACHES FROM THE NW.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3:00 PM SATURDAY...A NORTH TO NORTHEASTERLY WIND WILL
OVERSPREAD THE WATERS EARLY IN THE PERIOD IN THE WAKE OF A STRONG
COLD FRONT. WINDS WILL BE MAINLY IN THE 10 TO 15 KT
RANGE...ALTHOUGH A COLD SURGE LATE SUNDAY NIGHT WILL TEMPORARILY
KICK THAT UP INTO THE 15 TO 20 KT RANGE. OFFSHORE FLOW WILL KEEP
HIGHEST SEAS OVER THE OUTER FRINGES OF OUR WATERS WHERE...COMBINED
WITH SWELL WAVE ENERGY FROM DISTANT TROPICAL SYSTEMS...WE COULD
SEE FREQUENT 5 FOOTERS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3:00 PM SATURDAY...SURFACE HIGH TO THE NORTHWEST WILL ENSURE
NORTH TO NORTHEAST FLOW THROUGH THE PERIOD. SPEEDS WILL BE HIGHEST
EARLY IN THE PERIOD...SOLID 15 KT. THE RIDGE AXIS BECOMES
ELONGATED AND SHIFTS SOUTHEAST DURING THE PERIOD. THIS WILL RESULT
IN A REDUCTION OF THE SURFACE PRESSURE GRADIENT AND WINDS AROUND
10 KT BY THU. SEAS 3 TO 5 FT AT THE START OF THE PERIOD WILL
GRADUALLY DECREASE TO 2 TO 4 FT ON THU.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ250-252-254-
     256.

&&

NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...III
AVIATION...SGL
MARINE...REK/III/MBB
Hazardous weather outlook, Sep 8, 4:48 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
548 PM EDT SAT SEP 8 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-092200-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
548 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO POSSIBLY DAMAGING WINDS IN THUNDERSTORMS THROUGH THE
LATE NIGHT HOURS. HEAVY RAIN MAY CAUSE WATER TO POND IN LOW-LYING
AND POOR DRAINAGE AREAS. FREQUENT LIGHTING WILL ACCOMPANY MANY OF
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO INCLUDE FLOODING.

NCZ106-108-110-SCZ054-056-092200-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
548 PM EDT SAT SEP 8 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG TO POSSIBLY DAMAGING WINDS IN THUNDERSTORMS THROUGH THE
LATE NIGHT HOURS. HEAVY RAIN MAY CAUSE WATER TO POND IN LOW-LYING
AND POOR DRAINAGE AREAS. FREQUENT LIGHTING WILL ACCOMPANY MANY OF
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

AN ELEVATED RISK FOR STRONG RIP CURRENTS AND ABOVE NORMAL BREAKERS
WILL PERSIST INTO EARLY WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO INCLUDE FLOODING.

AMZ250-252-254-256-092200-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
548 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SWELL GENERATED BY TROPICAL CYCLONE LESLIE WILL CONTINUE TO PRODUCE
ELEVATED SEAS.

LATE NIGHT THUNDERSTORMS MAY BRING STRONG GUSTY WINDS...FREQUENT
LIGHTNING AND POOR VISIBILITIES IN HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SUNDAY MORNING THUNDERSTORMS WILL LIKELY BRING STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND POOR VISIBILITIES IN HEAVY RAIN.

SWELL GENERATED BY TROPICAL CYCLONE LESLIE WILL CONTINUE THROUGH
EARLY WEEK.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ASKED TO REPORT ANY HAZARDOUS MARINE CONDITIONS THEY
ENCOUNTER.

27

In the hours before

Special weather statement, Sep 8, 3:22 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT SAT SEP 8 2012

SCZ017-023-024-082145-
DARLINGTON-DILLON-MARLBORO-
422 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND
DARLINGTON COUNTIES THROUGH 545 PM EDT...

AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES WEST OF WALLACE TO HARTSVILLE...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
DILLON...HARTSVILLE...AUBURN...BINGHAM...BROWNSVILLE...CHAVISTOWN...
CLIO...CLYDE...DARLINGTON RACEWAY AND DOVESVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3449 8005 3450 7987 3455 7982 3461 7980
      3461 7978 3465 7979 3467 7985 3480 7994
      3481 7993 3480 7967 3445 7925 3420 8010
      3436 8018 3432 8024 3437 8029
TIME...MOT...LOC 2022Z 245DEG 17KT 3480 8015 3437 8014

III
Special weather statement, Sep 8, 4:00 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
500 PM EDT SAT SEP 8 2012

NCZ096-099-109-082200-
BLADEN-COLUMBUS-INLAND BRUNSWICK-
500 PM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...BLADEN AND
COLUMBUS COUNTIES THROUGH 600 PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAKE WACCAMAW...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE DELCO...FREEMAN...KELLY...LAKE
WACCAMAW...RIEGELWOOD...BOLTON...EAST ARCADIA AND SANDY CREEK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3423 7854 3431 7859 3450 7829 3443 7822
      3440 7826 3438 7824 3437 7822 3435 7820
      3436 7816 3437 7814 3429 7806
TIME...MOT...LOC 2059Z 240DEG 15KT 3429 7846

III
Special weather statement, Sep 8, 4:44 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT SAT SEP 8 2012

SCZ017-023-024-032-033-053-082245-
DARLINGTON-DILLON-FLORENCE-INLAND HORRY-MARION-MARLBORO-
544 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 645 PM EDT...

AT 543 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DILLON TO FLORENCE TO CARTERSVILLE...MOVING EAST
AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...FLORENCE...MARION...
MULLINS...BINGHAM...BLUE BRICK...BROWNSVILLE...CARTERSVILLE...
CLAUSSEN...AND DUNBAR.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3423 8009 3463 7946 3417 7892 3394 7968
      3399 7990 3409 8009 3416 8016
TIME...MOT...LOC 2143Z 255DEG 25KT 3445 7953 3416 7980
          3409 7997

III
Special weather statement, Sep 8, 5:16 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT SAT SEP 8 2012

NCZ087-096-099-082315-
BLADEN-COLUMBUS-ROBESON-
616 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 715 PM EDT...

AT 616 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROWLAND TO MULLINS...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...WHITEVILLE...
ABBOTTSBURG...BARNESVILLE...BLADENBORO...BOARDMAN...CHADBOURN...
CHERRY GROVE...CLARENDON...ELKTON...ELROD AND EMERSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3426 7839 3417 7892 3460 7942 3471 7871
TIME...MOT...LOC 2216Z 254DEG 28KT 3450 7925 3425 7923

III
Special weather statement, Sep 8, 6:35 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT SAT SEP 8 2012

NCZ096-099-109-SCZ053-090030-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-
735 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK...BLADEN
AND COLUMBUS COUNTIES THROUGH 830 PM EDT...

AT 735 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WHITEVILLE TO OLD DOCK TO BETHEL...MOVING EAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ASH...BETHEL...
BUGHILL...CARVERS...CHADBOURN...CHERRY GROVE...CLARENDON...COUNCIL...
CRUSOE ISLAND...EXUM AND FREELAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3455 7835 3406 7824 3405 7883 3425 7903
TIME...MOT...LOC 2335Z 261DEG 14KT 3435 7860 3419 7863
          3411 7877

III
Local storm report, Sep 8, 7:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     LIGHTNING        4 ESE CLARENDON         34.19N  78.79W
09/08/2012                   COLUMBUS           NC   AMATEUR RADIO

            LIGHTNING STRUCK A HOME ON JAMES B WHITE HWY SOUTH.
            TIME OF EVENT ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1200330

LACORTE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Darlington

When
September 8, 7:30 PM EST to 8:30 PM EST
Where
Darlington County, 4.81 mi SE of Lamar to 4.86 mi SE of Lamar
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.129, -80.002

Welch Road was flooded at the intersection of E St Paul Road. The road was temporarily closed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2012Every state in 2012This day in weather historyWarnings in South Carolina, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411666.